How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Doctor (other than dermatologist)
Category: Dermatology
Satisfied Customers: 29269
Experience:  MD
23744323
Type Your Dermatology Question Here...
Dr Basu is online now

I have a question regarding an infection on legs caused by

Customer Question

Hi, I have a question regarding an infection on legs caused by shaving.
Assistant: What seems to make the symptoms worse or better? Have you noticed any swelling?
Customer: I had it since June 2017, completed two courses of antibiotics, use regularly Hibiscrub and moisturise regularly etc however no significant improvements
Assistant: Anything else in your medical history you think the doctor should know?
Customer: I have eczema
Submitted: 1 month ago.
Category: Dermatology
Expert:  Dr Basu replied 1 month ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

What symptoms do you have?
Are you able to post a picture here?

Customer: replied 1 month ago.
Hi,My skin condition (diagnosed by my GP as an infection caused by shaving) on my legs is not improving much, despite finishing a course of antibiotics, taking great care i.e moisturising and washing my legs with Dermol 500 sometimes Hibiscrub, avoiding shaving, clean towels etc etc.I had eczema all my life and in the past when it got pretty bad and I would take extra care I would see a noticeable difference with each day.
However, with this condition I don't see improvements no matter what I do.
I'm aware it will take time for the skin to heal however, this is not normal for me and it's really frustrating.I would be grateful for some advice.
Expert:  Dr Basu replied 1 month ago.

Do you have any pain or itching?
Thanks for the picture.
The red bumps are likely due to the increased nerve and blood proliferation under the skin layer.
They are also known as prurigo nodularis.

Their treatment is difficult.
However, you should consider a potent corticosteroid ointment like Clobetasol propionate 0.05% ointment to be applied daily at night time and to be covered by a bandage around the leg.
You will need to continue treatment for 4 weeks.

This is often helpful.
There are other treatment options as well.
You should consult with a dermatologist as well given resistant long standing nature of the problem.
Best wishes